MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010105
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a foreign object (dead insect) was found inside an unopened kugel patch product box.The subject device is said to be available however, at this time has not been returned.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 212 units.When/if the sample is returned a supplemental mdr will be submitted to document the evaluation results.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during inspection, a foreign object (dead insect) was found inside an unopened kugel patch product box and unopened film.It was reported that there was no damage noticed on the outer/inner shell package.There was no patient involvement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, a foreign object (dead insect) was found inside an unopened kugel patch product box.The subject device is said to be available however, at this time has not been returned.Based on the information available and without having the sample to evaluate, no conclusions can be made.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of 212 units.Addendum: this supplemental mdr is submitted to document the sample evaluation results.Evaluation of photos provided confirmed a foreign material (orange/brown in color) that appeared to be within the clear plastic wrap on the product carton.The evaluation of the returned sample found no foreign material on or within the packaging.The foreign material noted in the photos provided may have been on the outside of the film and fell off during the sample return process.The device inside of the product carton is in a sealed sterile pouch and was not compromised.Based on sample evaluation performed, no conclusion can be made.Updated fields: b4, d9, g3, g6, h2, h3, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22563631
Report Number1213643-2025-00669
Device Sequence Number9247585
Product Code FTL
UDI-Device Identifier00801741016370
UDI-Public(01)00801741016370(17)290728(10)HUJU2004
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0010105
Device Lot NumberHUJU2004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/22/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown